Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 62, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 28, 2008, 10:24 PM CDT for Neosho County, Kansas. It took effect at Jun 29, 2008, 10:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 28, 2008, 10:24 PM CDT (03:24 UTC)
- In effect from
- Jun 29, 2008, 10:00 AM CDT
- Expired
- Jun 29, 2008, 8:48 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Neosho County, KS
The radar
The Tulsa radar (KINX), 156 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Erie (EREK1).
- Action stage
- 27 ft
- Minor stage
- 29 ft
- Moderate stage
- 32 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:20 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 6:20 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT SAT JUN 28 2008 .UPDATE... && .AVIATION...00Z TAFS RSL/SLN/HUT/ICT/CNU SURFACE HIGH PRESSURE WILL CONTINUE BUILDING INTO THE CENTRAL PLAINS TONIGHT INTO SUNDAY...YIELDING RELATIVELY LIGHT NORTHERLY WINDS...MOSTLY CLEAR SKIES...AND VFR CONDITIONS. JMC && .PREV DISCUSSION... /ISSUED 310 PM CDT SAT JUN 28 2008/ DISCUSSION... MAIN FORECAST CONCERNS WILL DEAL WITH A UNSETTLED WEATHER PATTERN POSSIBLY RETURNING TO KANSAS FOR NEXT WEEK. TONIGHT SYNOPTIC COLD FRONT CONTINUES TO SINK SOUTHWARD ACROSS KANSAS THIS AFTERNOON AND LATEST VISIBLE SATELLITE IMAGERY SHOWS GOOD CLEARING TAKING PLACE NEAR THE FRONTAL BOUNDARY. THIS WILL INCREASE THE INSTABILITY OVER EASTERN KANSAS...AND COULD SEE A FEW STRONG THUNDERSTORMS RE-DEVELOP ALONG THE FRONT LATER THIS AFTERNOON/EVENING IN SOUTHEAST KANSAS. OTHERWISE...ANY LINGERING ACTIVITY SHOULD QUICKLY SHIFT SOUTH OF THE BORDER BY SUNSET AS DRIER AIR QUICKLY SPREADS SOUTHWARD INTO KANSAS BEHIND THE SURFACE COLD FRONT. THE DRY AIR WILL PROVIDE RATHER PLEASANT OVERNIGHT LOWS FOR A CHANGE. SUN-TUE QUIET WEATHER CONDITIONS EXPECTED FOR SUNDAY AND MONDAY AS DRIER LESS HUMID AIR WILL BE IN PLACE...THUS GIVING WAY TO A COUPLE 5-STAR WEATHER DAYS. GFS/ECMWF MODELS SHOW SOME MOISTURE RETURNING LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING FROM WEST TEXAS INTO SOUTHWEST KANSAS. ISENTROPIC LIFT OF THIS MOISTURE IN THE 310-315K LAYER COULD SPARK OFF SOME ELEVATED ACTIVITY NEAR OR JUST WEST OF HIGHWAY 14...HOWEVER WE WILL KEEP THINGS DRY FOR THAT PERIOD AND SEE IF NEXT MODEL RUN SHOWS THE SAME SIGNAL. OTHERWISE...MOISTURE INFLUX WILL INCREASE ON TUESDAY ACROSS KANSAS WITH UPSLOPE FLOW FAVORING CONVECTIVE DEVELOPMENT LATE TUESDAY AFTERNOON/EVENING NORTH OF CENTRAL KANSAS. THIS ACTIVITY COULD VENTURE SOUTHWARD INTO CENTRAL KANSAS BY LATE TUESDAY NIGHT...AS LOW LEVEL JET BOOSTS THE MOISTURE TRANSPORT AND MID-LEVEL WINDS STEER THE ACTIVITY SOUTHEASTWARD. EXTENDED: WED-SAT A UNSETTLED WEATHER PATTERN COULD BE SHAPING UP FOR KANSAS THIS PERIOD AS NORTHWEST FLOW REGIME BECOMES ESTABLISHED IN THE MID-UPPER LEVELS OF THE ATMOSPHERE. CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS A HEALTHY SYSTEM SOUTH OF ALASKA...AND MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THIS SYSTEM MIGRATING EASTWARD ACROSS CANADA TOWARDS THE HUDSON BAY REGION BY MID WEEK. GFS ENSEMBLE TRENDS SHOW THE UPPER TROUGH DEEPENING ACROSS THE GREAT LAKES REGION WITH THE HUDSON BAY SYSTEM FROM WEDNESDAY THROUGH LATE NEXT WEEK. THIS WILL PLACE KANSAS IN A NORTHWEST FLOW REGIME ALOFT WITH SEVERAL IMPULSES ROUNDING THE UPPER RIDGE AND DROPPING SOUTHEASTWARD ACROSS THE AREA...THUS KEEPING THE WEATHER PATTERN UNSETTLED. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 61 83 61 86 / 10 0 0 10 HUTCHINSON 60 84 61 87 / 0 0 0 10 NEWTON 61 83 61 86 / 0 0 0 10 ELDORADO 61 83 61 85 / 10 0 0 10 WINFIELD-KWLD 62 84 62 86 / 20 0 0 10 RUSSELL 57 85 58 88 / 0 0 0 10 GREAT BEND 58 85 59 88 / 0 0 0 10 SALINA 59 84 58 87 / 0 0 0 10 MCPHERSON 60 84 60 87 / 0 0 0 10 COFFEYVILLE 62 83 61 85 / 30 0 0 10 CHANUTE 61 82 60 84 / 10 0 0 10 IOLA 60 81 59 84 / 10 0 0 10 PARSONS-KPPF 61 82 60 85 / 20 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 28, 10:16 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1016 PM CDT SAT JUN 28 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1016 PM CDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT CHANCES FOR THUNDERSTORMS WILL ARRIVE TUESDAY NIGHT AND LOOK TO CONTINUE THROUGH FRIDAY...AS AN UNSETTLED WEATHER PATTERN COULD SET UP OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:24 PM CDT | River Flood Warning | ICT | Allen, Neosho | 10 hr |
| Jun 28, 10:24 PM CDT | River Flood Warning | ICT | Labette | 34 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.